Nothing Stops my Strep Throat, Levaquin Hurt My Joints

by Tania
(Wantagh, NY)

The beginning of November I was prescribed Amoxicillan for a sinus infection. I finished the 10 day dose and a few days after started experiencing a very sore throat.

I went back to the MD and tested positive for strep. Again I was prescribed a 10 day dose of Amoxicillin, I did start feeling somewhat better but then again a few days after the completion of the pills my throat started feeling worse and I went to the MD again.

I was tested for strep and yes it was positive again. This time I was prescribed a different antibiotic (began with "C") but after finishing it my sore throat returned. This time my primary MD referred me to an ENT. I went and tested positive for strep again, this time I was prescribed Leviquin.

I knew this must be a strong antibiotic as the MD warned me that I should not physically exert myself. While on this medication I started having pain in my joints, I thought I was getting the flu. I finished the 10 days of meds and my throat actually felt better but unfortunately it was short lived.

I went to MD was retested , and yes strep again I was also told I should have my tonsils/adenoids removed and again I was prescribed Levaquin to clear my throat up before surgery. This time while taking Leviquin the pain in my joints is worse, especially in my shoulder area. My arms are so weak I can't lift them all the way up. I am somewhat looking forward to my surgery as I so had it feeling sick since November but I am also hoping that the pain and weakness in my body I am experiencing will go away.

I am getting this pain investigated this week just to make sure I should still go through with the surgery next week. I never had severe reactions to antibiotics until Levaquin.


Joshua Answers:

Hi Tania.


Yes, I just yelled at you.


I have serious issues with doctors that repeatedly prescribe antibiotics over and over even when they don't work. There's a reason they aren't working.

Why do they want to take your tonsils out? For the same reason they remove people's gall bladders in cases where the gall bladder isn't the problem: because they hope it will work.

Is there something wrong with your tonsils???

You have ongoing infection. Why? One main cause is because your immune system isn't operating well enough to beat the infection. That's why we have issues like chronic infections.

Tell me again, how is removing your tonsils going to fix a viral infection?

Antibiotics wipe out the good bugs along with the bad. So your gut isn't working properly and that greatly decreases your immune system function. Notice that you took an antibiotic for a sinus infection, and then you got strep.

Were you prescribed pro-biotics to replace the good bugs? If not, you need to get fortify your body with good probiotics.

And now you're suffering from the side effects of Levaquin. You are worse off than you were before. If your doctor knew that you'd had joint pain and the again prescribed more Levaquin, that's bad, bad, bad on the doctor. Quite possibly medical malpractice.

While I appreciate that you hope the surgery will make things better, and I admit I'm not an expert on tonsils and the immune system, personally I would focus on fixing your overall health and immune system function before I'd let remove an important part of my body and add more stress to my system.

Your big worry now is from the Levaquin cytotoxicity. You don't have Tendonitis. You have Levaquin induced nutritional deficiency, mitochondrial death, possible DNA damage (doesn't sound that severe, but it's too early to tell) and the cascade of negative effects that that causes.

See: Levaquin Tendonitis Treatment

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need!




Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Tendonitis Expert Newsletter.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.